Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 254, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 10, 2007, 8:11 PM MDT for Hamilton County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 8:11 PM MDT (02:11 UTC)
- Expired
- Aug 10, 2007, 9:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3003 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 110211 SVRDDC KSC075-110300- /O.NEW.KDDC.SV.W.0254.070811T0211Z-070811T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 811 PM MDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 900 PM MDT * AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SYRACUSE...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SYRACUSE... KENDALL... RURAL RESIDENCES OF HAMILTON COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3799 10201 3774 10204 3781 10154 3819 10156 $$ KRUSE
2 follow-up statements
000 WWUS53 KDDC 110225 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 925 PM CDT FRI AUG 10 2007 KSC075-110300- /O.CON.KDDC.SV.W.0254.000000T0000Z-070811T0300Z/ HAMILTON KS- 825 PM MDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR HAMILTON COUNTY... AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SYRACUSE...MOVING NORTHEAST AT 25 MPH. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3799 10201 3774 10204 3781 10154 3819 10156 $$ KRUSE
000 WWUS53 KDDC 110251 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 951 PM CDT FRI AUG 10 2007 KSC075-110301- /O.EXP.KDDC.SV.W.0254.000000T0000Z-070811T0300Z/ HAMILTON KS- 851 PM MDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY EXPIRES AT 900 PM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER HAMILTON COUNTY. LAT...LON 3799 10201 3774 10204 3781 10154 3819 10156 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:56 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 1:56 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT FRI AUG 10 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE TEMPS OVER THE WEEKEND AND IF HEAT ADVISORY CRITERIA WILL BE MET. AS THE LARGE ANTICYCLONE ALOFT CONTINUES, SUBSIDENCE IS BECOMING MORE AGGRESSIVE. THUS, SURFACE DEW POINTS HAVE BEEN AND WILL CONTINUE TO DROP DURING THE AFTERNOON HOURS WITH SUBSTANTIAL MIXING OF THE BOUNDARY LAYER. WITH NIGHTTIME COOLING THERE WILL BE RECOVERY, HOWEVER. WITH MAX TEMPERATURES FROM 100 TO NEAR 105 AT SOME POINTS AND WITH DEW POINTS DROPPING INTO THE 50S IN MOST AREA...MOST LOCATIONS WILL NOT MEET THIS HEAT ADVISORY CRITERIA. HOWEVER, GIVEN THAT WE ALREADY HAVE A HEAT ADVISORY OUT FOR STAFFORD, PRATT AND BARBER COUNTIES, HAVE ELECTED TO KEEP IT GOING. LOW TEMPERATURES WILL STAY AROUND 5 DEGREES ABOVE CLIMATOLOGY, I.E., IN THE UPPER 60S TO LOWER 70S... AND MAYBE THE MIDDLE 70S IN MY SOUTHEAST CWA. FORTUNATELY THERE WILL BE SOME WIND TO GIVE SOME RELIEF (EVAPORATIVE COOLING). WITH THE HOT TEMPS AND GENERALLY LOW RELATIVE HUMIDITIES, THERE HAVE ALREADY BEEN SOME WHEAT STUBBLE FIRES. BUT WITH GREEN VEGETATION SURROUNDING THESE FIRES, SO FAR THEY HAVE BEEN CONTROLLABLE. BUT WILL HAVE TO MONITOR THE SITUATION AS SOME OF THE GRASSES WILL BEGIN TO DRY DOWN, THUS INCREASING THE FIRE DANGER AS THE WEEKEND PROGRESSES. THE CHANCE FOR MEASURABLE RAINFALL IS VERY LOW. THE WESTERLIES ARE STRONG ENOUGH AND FAR ENOUGH SOUTH (NORTHERN BRANCH) THAT SOME HIGH TERRAIN TSRA MAY GET CLOSE TO THE WESTERN BORDER...BUT ONLY ABOUT A 5 TO 10 PERCENT CHANCE AT MOST. DAYS 3-7... A COUPLE OF UPPER AIR DISTURBANCES WILL ROLL EAST...ON THE NORTH SIDE OF THE LARGE ANTICYCLONE CENTERED ROUGHLY OVER THE DDC CWA. THESE FAST-MOVING SYSTEMS OVER THE FAR NORTHERN GREAT PLAINS WILL BRING WEAK FRONTS SOUTH INTO THE CENTRAL PLAINS...THE STRONGEST OF WHICH REACHING WESTERN KANSAS PERHAPS LATE IN THE DAY WEDNESDAY. WILL GO WITH 20 POPS OVER THE NORTHWESTERN HALF OF THE CWA WEDNESDAY NIGHT AND WILL CUT BACK ON HIGH TEMPS A FEW DEGREES ALONG THE I-70 CORRIDOR WEDNESDAY. THURSDAY THERE MAY BE A BIT OF A RELIEF IN THE HEAT WITH NORTHEASTERLY TO EASTERLY WINDS NORTH OF THE WEAK FRONT. AS THE FRONT MOVES THROUGH THE CWA IT WILL BEGIN TO WASH OUT...AND A RETURN TO WIDESPREAD TRIPLE DIGITS WILL BE POSSIBLE ONCE AGAIN. WILL GO WITH ABOVE AVERAGE TEMPS IN THE 8-14 DAY FAR EXTENDED AS WESTERLY TO WEST-SOUTHWESTERLY FLOW SHOULD PERSIST KEEPING A MEAN LEE-TROUGH AND VERY WARM AIR OVER THE WESTERN HIGH PLAINS AS A RULE. && .AVIATION... LITTLE AVIATION CONCERN WITH VFR CONDITIONS THROUGHOUT AND MEAN SURFACE WINDS 180 DEGREES BETWEEN 10 AND 15 KNOTS. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING OVER FAR SOUTHEASTERN COLORADO AND PERHAPS DRIFT INTO FAR WESTERN KANSAS...HOWEVER SHOULD REMAIN WEST OF KGCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 103 72 104 / 0 0 0 0 GCK 71 104 71 105 / 0 0 0 0 EHA 68 103 68 104 / 0 0 10 0 LBL 70 105 70 106 / 0 0 0 0 HYS 73 102 73 103 / 0 0 0 0 P28 75 102 75 103 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ066-081-090. && FN07/25
Hazardous weather outlook, Aug 10, 2:26 AM MDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CDT FRI AUG 10 2007 KSZ030-031-043>046-061>066-074>081-084>090-111000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 326 AM CDT FRI AUG 10 2007 /226 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN ISSUED FOR BARBER, STAFFORD, AND PRATT COUNTIES TODAY THROUGH SUNDAY 7 PM CDT. IF WORKING OUTSIDE, BE SURE TO DRINK PLENTY OF LIQUIDS AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.